Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 24, NWS Jackson, KY

June 11, 20094 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 11, 2009, 8:37 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 8:37 AM EDT (12:37 UTC)
Expired
Jun 11, 2009, 11:30 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, Knox County, KY, McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:45 AM EDTFLASH FLOODWilliamsburg, KY10TH STREET CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2748 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 111237
FFWJKL
KYC013-121-147-235-111530-
/O.NEW.KJKL.FF.W.0024.090611T1237Z-090611T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
837 AM EDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1130 AM EDT

* AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED 
  AREA. REPORTS FROM SPOTTERS AND THE MEDIA INDICATE SEVERAL         
  INCHES OF WATER ON SOME ROADS IN THE WILLIAMSBURG AREA AND AT 
  A GAS STATION PARKING LOT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF BARBOURVILLE...PROVIDENCE...ARKLE...BAILEYS        
  SWITCH...BARK CAMP...BARNYARD...BAUGHMAN AND WILLIAMSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3659 8427 3693 8432 3692 8369 3664 8361
      3662 8367 3658 8370

$$

SBH
2 follow-up statements
000 
WGUS73 KJKL 111351
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
951 AM EDT THU JUN 11 2009

KYC013-121-147-235-111530-
/O.CON.KJKL.FF.W.0024.000000T0000Z-090611T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-BELL KY-
951 AM EDT THU JUN 11 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
WESTERN BELL...EXTREME SOUTHEASTERN MCCREARY...WHITLEY AND SOUTHERN
KNOX COUNTIES...

AT 945 AM EDT...RAIN HAD ENDED OVER ALL BUT BELL COUNTY AND SOUTHERN 
KNOX COUNTY. HOWEVER RUNOFF FROM THE HEAVY RAIN EARLIER THIS 
MORNING WILL CONTINUE. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE 
POSSIBLE AGAIN THIS AFTERNOON. WHILE SOME REPORTS OF STREET FLOODING 
WERE REPORTED EARLIER THIS MORNING...THERE HAVE NOT BEEN ANY 
ADDITIONAL REPORTS OF FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WILLIAMSBURG...PINEVILLE...AND BARBOURVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3659 8427 3693 8432 3692 8369 3664 8361
      3662 8367 3658 8370

$$

SBH
000 
WGUS73 KJKL 111526
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1126 AM EDT THU JUN 11 2009

KYC013-121-147-235-111535-
/O.EXP.KJKL.FF.W.0024.000000T0000Z-090611T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-BELL KY-
1126 AM EDT THU JUN 11 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR WESTERN
BELL...EXTREME SOUTHEASTERN MCCREARY...WHITLEY AND SOUTHERN KNOX
COUNTIES...

RAIN HAS ENDED ACROSS THE AREA...AND THERE HAVE NOT BEEN ANY  
REPORTS OF FLOODING SINCE EARLIER THIS MORNING. ADDITIONAL 
THUNDERSTORMS WITH HEAVY RAIN ARE FORECAST FOR THIS AFTERNOON. A 
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 10 PM EDT.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3659 8427 3693 8432 3692 8369 3664 8361
      3662 8367 3658 8370

$$

SBH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 7:52 AM EDT, 45 minutes earlier.

Area forecast discussion, Jun 11, 7:52 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
752 AM EDT THU JUN 11 2009

.SHORT TERM

COMPLEX OF THUNDERSTORMS HAS BEEN WEAKENING WITH TIME WITH WARMING
CLOUD TOPS...AND INDIVIDUAL UPDRAFTS BECOMING LESS INTENSE IN
GENERAL. WINDS OF 30 TO 40 KTS ARE STILL POSSIBLE WITH THE LEADING
EDGE. RAINFALL RATES HAVE BEEN UPWARDS OF 2 INCHES...HOWEVER THIS
SYSTEM HAS BEEN PROGRESSIVE ENOUGH TO NOT CAUSE MORE THAN ISOLATED
URBAN AND SMALL STREAM FLOODING PROBLEMS. MOST OF THE STRATIFORM
PRECIPITATION FOLLOWING THE LEADING EDGE HAS BEEN BETWEEN A TENTH AND
A QUARTER OF AN INCH PER HOUR ACCORDING TO LOCAL OBSERVATIONS...WITH
MOST LOCATIONS RECEIVING AROUND A QUICK HALF INCH AS THE LEADING EDGE
PASSES OVER A GIVEN LOCATION. THERE IS ANOTHER AREA OF STRONGER
THUNDERSTORMS MOVING INTO THE PULASKI/WAYNE COUNTY BORDER THAT WILL
NEED TO BE MONITORED FOR TRAINING.

IT LOOKS PRETTY APPARENT THAT CATEGORICAL POPS WILL BE NEEDED
INITIALLY AT 12Z FOR MOST LOCATIONS...AS THE BACK EDGE WILL LIKELY
HOLD ON...SO WILL BE UPDATING THE ZONES. STILL EXPECT A RESURGENCE
LATER IN THE DAY...BUT THERE WILL MOST LIKELY BE A LULL FOR A FEW
HOURS FOLLOWING THIS COMPLEX.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH THURSDAY NIGHT/

THIS COMPLEX WILL LEAVE PLENTY OF SETUP FOR CONVECTION TO RE-FIRE
LATER TODAY. THIS COMBINED WITH HEATING AS WELL AS AN APPROACHING
SHORT WAVE TROUGH CURRENTLY TRAVERSING THE PLAINS WILL RESULT IN
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY
APPROACH SEVERE LIMITS...AS WIND PROFILE INCREASES SOMEWHAT DURING
THE DAY AND INSTABILITY REMAINS AMPLE. ADDITIONALLY...HEAVY RAINERS
WILL CONTINUE TO BE A CONCERN.

BY TONIGHT...THE SHORT WAVE TROUGH WILL BE EXITING...HOWEVER THE
COLD FRONT WILL BE SLOW TO MOVE THROUGH...SO WILL MAINTAIN LIKELY
POPS EARLY ON...AND THEN GRADUALLY TREND DOWN TO CHANCE POPS THROUGH
THE NIGHT.

FOR TEMPERATURES...GENERALLY STUCK WITH A PERSISTENCE FORECAST.
CLOUDS WILL CERTAINLY BE PLENTIFUL THIS MORNING...HOWEVER EVEN AN
HOUR OF HEATING WILL SPIKE READINGS QUICKLY...SO STILL THINK LOW 80S
ARE POSSIBLE FOR MOST SPOTS. ANOTHER BALMY NIGHT IS EXPECTED WITH
LOWS GENERALLY IN THE LOWER TO MIDDLE 60S.

.LONG TERM.../FRIDAY THROUGH WEDNESDAY/

FOR THE LATTER PORTION OF THE FORECAST...THE MODELS ARE IN WORSE THAN
AVERAGE AGREEMENT AS THEY HAVE TROUBLE HANDLING THE FINE DETAILS OF
ZONAL FLOW RIPPLING ABOVE THE OHIO VALLEY. THIS FAST...FOR SUMMER...
FLOW IS OCCURRING BETWEEN A BUILDING RIDGE OVER OLD MEXICO AND THE
SEASONALLY MODIFIED POLAR LOW OVER THE HUDSON BAY. THE DETAILS OF
EACH WAVE PASSING THROUGH THE REGION IN THIS FLOW PATTERN ARE QUITE
MUDDLED AND VARIED FROM EACH MODEL...BUT BROADER AND MORE GENERAL
FEATURES ARE APPARENT. EARLY FRIDAY...ONE WAVE OF ENERGY SHOULD BE
PULLING AWAY TO THE EAST WITH THE NEXT FORMING OVER THE HIGH PLAINS.
THIS LATTER ONE THEN SLIDES PAST TO OUR NORTH FRIDAY NIGHT INTO
SATURDAY. OVER THE WEEKEND...THE RIDGE TO THE SOUTHWEST SHARPENS AS
THE NORTHERN TROUGH SLIDES DEEPER INTO EASTERN CANADA. THIS
DISPLACEMENT WILL CHANGE THE PATTERN OVER THE OHIO VALLEY INTO MORE
OF A NORTHWEST FLOW ONE. THIS WILL LIKELY SERVE AS A GLIDE PATH FOR
ADDITIONAL PACKETS OF ENERGY TO SLIP INTO THE REGION LATER IN THE
WEEKEND AND FOR THE START OF THE NEW WEEK. COMPARED TO THE 12Z ECMWF
FROM WEDNESDAY...THE GFS WOULD HAVE THE RIDGING BUILD FURTHER INTO THE
DEEP SOUTH AND TENNESSEE VALLEY EARLIER THAN THE ECMWF AND THEN KEEP
THE RIDGE A BIT FLATTER TO OUR WEST...AND THUS IT PAINTS A MORE
ACTIVE WX PICTURE INTO MID WEEK. WITH BETTER CONTINUITY...AND SUPPORT
OF THE OTHER GLOBAL MODELS...THE ECMWF SOLUTION WAS PREFERRED FOR
MOST OF THE EXTENDED AND ITS SCENARIO WOULD DO A BETTER JOB OF
SUPPRESSING CONVECTION AND KEEPING OUR WEATHER MORE ON THE DRY SIDE.
ACCORDINGLY...THE FORECAST WAS NUDGED IN THIS DIRECTION FOR THE
WEEKEND AND INTO MIDWEEK.

SENSIBLE WEATHER FOR THE EXTENDED WILL FEATURE THE LATEST IN A SERIES
OF WAVES PULLING OUT OF THE AREA ON FRIDAY...BUT ANY HIGH PRESSURE
WOULD LIKELY BE TOO WEAK TO COMPLETELY SUPPRESS THE DIURNALLY DRIVEN
THREAT OF SHOWERS AND THUNDERSTORMS...AT LEAST THROUGH THE WEEKEND.
DO SEE A BIT DRIER AIR MOVING INTO THE REGION FOR SUNDAY...ESPECIALLY
IN THE NORTHEAST PORTION OF THE AREA...THAT MAY BE MORE SUCCESSFUL IN
KEEPING THE CONVECTION AT BAY. LATER ON...THE ECMWF BUILDS THAT HIGH
THROUGH THE OHIO VALLEY INTO TUESDAY...IDEALLY KEEPING THE STORM/MCS
TRACK TO OUR SOUTHWEST...BUT STILL TOO CLOSE FOR COMFORT...SO POPS
HAVE NOT BEEN COMPLETELY REMOVED. THIS HIGH THEN WOULD MOVE EAST ON
WEDNESDAY ALLOWING THE BETTER CHANCES OF CONVECTION TO RETURN TO OUR
AREA FOR MIDWEEK.

THE INHERITED FORECAST HAD MOST OF THIS THEME WELL IN HAND...SO THE
GRIDS WERE GENERALLY JUST NUDGED IN THE DIRECTION OF THE ABOVE
THOUGHTS.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

A LARGE COMPLEX OF THUNDERSTORMS WILL BE EXITING FROM WEST TO EAST
BETWEEN 12 AND 15Z. IFR CONDITIONS OR WORSE WILL BUMP UP TO VFR
TEMPORARILY THIS MORNING...BEFORE ADDITIONAL THUNDERSTORMS FIRE UP IN
THE AFTERNOON...WITH AT LEAST MVFR RESTRICTIONS...AND SOME IFR AT
TIMES. SOME OF THESE STORMS COULD BECOME INTENSE...HOWEVER EXPECTING
THE COVERAGE TO BE ISOLATED ENOUGH TO NOT MENTION STRONG WINDS IN THE
TAFS. BY DUSK...THUNDERSTORMS WILL BE WANING...WITH FOG OR LOW STRATUS
LIKELY BUILDING IN AS A COLD FRONT SLIDES SOUTH ACROSS THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GEOGERIAN
LONG TERM....GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 11, 4:26 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
426 AM EDT THU JUN 11 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
426 AM EDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS
DURING THE DAY MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. THIS MAY
RESULT IN SOME MINOR FLOODING OF CREEKS AND STREAMS...WITH ISOLATED
FLASH FLOODING POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN
THE PAST DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME FRIDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL AND FLOODING TODAY.

GEOGERIAN

In the hours before

Special weather statement, Jun 11, 5:11 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
511 AM EDT THU JUN 11 2009

KYZ068-079-083-084-111015-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
511 AM EDT THU JUN 11 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT ROCKCASTLE AND PULASKI
AND WAYNE AND WESTERN MCCREARY COUNTIES THROUGH 615 AM EDT THURSDAY
MORNING...

AT 511 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 19 MILES NORTHWEST OF EUBANK TO 13 MILES
NORTHWEST OF PARNELL TO 19 MILES WEST OF SUNNYBROOK...MOVING EAST AT
35 MPH.

THE STORMS WILL BE NEAR MAGNUM AROUND 530 AM EDT...ZULA AROUND 535 AM
EDT...SUNNYBROOK AROUND 540 AM EDT...TRIMBLE AROUND 545 AM EDT...AND
PULASKI AROUND 550 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

NUMEROUS DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED
FROM THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF
YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 11, 5:47 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
547 AM EDT THU JUN 11 2009

KYZ050-058>060-111030-
MONTGOMERY-MENIFEE-POWELL-ESTILL-
547 AM EDT THU JUN 11 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHERN MONTGOMERY AND WESTERN
MENIFEE AND POWELL AND NORTHWESTERN ESTILL COUNTIES THROUGH 630 AM
EDT THURSDAY MORNING...

AT 547 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
HARRIS FERRY...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR HARRIS FERRY AROUND 605 AM EDT...CRESSY
AROUND 610 AM EDT...SPOUT SPRINGS AROUND 615 AM EDT...VIRDEN AROUND
620 AM EDT...AND STANTON AROUND 625 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 11, 6:05 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 AM EDT THU JUN 11 2009

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106-108-109-111-
112-114>117-111100-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-ESTILL-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY-MORGAN-MAGOFFIN-
WOLFE-LEE-BREATHITT-JACKSON-OWSLEY-PERRY-CLAY-LESLIE-KNOX-BELL-
605 AM EDT THU JUN 11 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT MUCH OF EAST KENTUCKY
THROUGH 700 AM EDT THURSDAY MORNING...

AT 600 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES WEST OF FAIRVIEW TO LOCUST BRANCH TO
MOUNT PISGAH...MOVING EAST AT 40 MPH.

THE STORMS WILL BE NEAR MOUNT STERLING AND CLAY CITY AROUND 615 AM
EDT...OWINGSVILLE...STANTON AND LONDON AROUND 630 AM EDT AND
FRENCHBURG...CAMPTON AND WILLIAMSBURG 645 AM EDT...AND
MOREHEAD...JACKSON...AND BARBOURVILLE AROUND 7 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 11, 7:12 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
712 AM EDT THU JUN 11 2009

KYZ044-052-085>088-104-106>110-112>120-111200-
FLEMING-ROWAN-ELLIOTT-JOHNSON-MARTIN-WHITLEY-MORGAN-MAGOFFIN-WOLFE-
FLOYD-PIKE-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX-
HARLAN-BELL-
712 AM EDT THU JUN 11 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR EASTERN KENTUCKY
THROUGH 800 AM EDT THURSDAY MORNING...

AT 705 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WEST LIBERTY TO JACKSON TO WILLIAMSBURG...MOVING
EAST AT 35 MPH.

THE STORMS WILL BE NEAR SANDY HOOK...SALYERSVILLE...HAZARD AND
PINEVILLE AROUND 715 AM EDT...PAINTSVILLE...PRESTONSBURG AND
MIDDLESBORO AROUND 730 AM EDT...PIKEVILLE AND HARLAN AROUND 745
AM EDT...AND INEZ...SOUTH WILLIAMSON AND WHITESBURG AROUND 8 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 11, 8:06 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
806 AM EDT THU JUN 11 2009

KYZ088-118>120-111230-
MARTIN-PIKE-LETCHER-HARLAN-
806 AM EDT THU JUN 11 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT EASTERN MARTIN...
PIKE...LETCHER AND HARLAN COUNTIES THROUGH 830 AM EDT THURSDAY
MORNING...

AT 805 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CALF CREEK TO FISHTRAP LAKE TO POPEVILLE...MOVING
EAST AT 40 MPH.

THE STORMS WILL BE NEAR WHITEPOST AROUND 810 AM EDT...TURKEY CREEK
AROUND 815 AM EDT...HARDY AROUND 820 AM EDT...TOONERVILLE AROUND 825
AM EDT...AND PAW PAW AROUND 830 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:37 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle53 min
Jun 11, 6:42 AM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Whitley2 hr
Jun 11, 9:26 AM EDTAreal Flood AdvisoryJKLBell, Clay, Floyd, Harlan, Knott, Knox and 4 more3 hr
Jun 11, 10:26 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more17 hr
Jun 11, 11:00 AM EDTFlash Flood WarningJKLPike89 min
Jun 11, 12:45 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley60 min
Jun 11, 1:40 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley50 min
Jun 11, 2:00 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley45 min
Jun 11, 2:39 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Leslie41 min
Jun 11, 2:54 PM EDTFlash Flood WarningJKLClay, Knox, Laurel3 hr
Jun 11, 3:02 PM EDTSevere Thunderstorm WarningJKLClay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more43 min
Jun 11, 3:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry28 min
Jun 11, 3:31 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
Jun 11, 3:46 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry, Pike44 min
Jun 11, 4:00 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike45 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike64 min
Jun 11, 4:33 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Jun 11, 4:39 PM EDTAreal Flood AdvisoryJKLMenifee, Montgomery, Powell119 min
Jun 11, 4:46 PM EDTFlash Flood WarningJKLFloyd, Martin, Pike6 hr
Jun 11, 4:52 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin, Morgan, Wolfe112 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.